MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCDF8L
Medical Device Problem Codes Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial flutter - right ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and the physician stated that the catheter was no longer deflecting and was not getting great contact.The device was "visually broken", which the physician confirmed to mean that the catheter was bent at the tip.The damage was done at the very distal portion of the catheter.There were no exposed wires, lifted rings, or sharpened rings.There was no resistance or difficulty during insertion or removal of the catheter.The catheter was no pre-shaped.The catheter was replaced and the procedure was continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed that the tip of the device was found bent with no wires exposed.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A manufacturing record evaluation was performed for the finished device 31069942m number, and no internal actions related to the reported complaint condition were identified.Since a bent mark was observed in the tip area, this failure could be related to the broken condition reported by the customer; therefore, the customer complaint was confirmed.The damage observed in the tip could be related to the excessive force or manipulation of the device during the procedure; however, this can not be conclusively determined.It should be noted that product failure is multifactorial.The deflection issue reported by the customer could not be replicated during the product investigation.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17791155
Report Number2029046-2023-02142
Device Sequence Number14981007
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public10846835003000
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Catalogue NumberBN7TCDF8L
Device Lot Number31069942M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown